Alert archive / Ohio / Red Flag Warnings in 2018
Red Flag Warning 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this red flag warning at May 1, 2018, 10:02 AM EDT for 11 counties in Ohio. It took effect at May 1, 2018, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2018, 10:02 AM EDT (14:02 UTC)
- In effect from
- May 1, 2018, 12:00 PM EDT
- Expired
- May 1, 2018, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Pittsburgh, PA
Counties Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 97 km from the middle of the area, began a volume at 13:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 2.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2750 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720 WWUS81 KPBZ 011402 RFWPBZ URGENT - FIRE WEATHER MESSAGE National Weather Service Pittsburgh PA 1002 AM EDT Tue May 1 2018 OHZ039>041-048>050-057>059-068-069-012215- /O.NEW.KPBZ.FW.W.0003.180501T1600Z-180502T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe- 1002 AM EDT Tue May 1 2018 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR PORTIONS OF SOUTHEAST OHIO... The National Weather Service in Pittsburgh has issued a Red Flag Warning, which is in effect until 8 PM EDT this evening. * AFFECTED AREA...Fire Weather Zone 039 Tuscarawas, Fire Weather Zone 040 Carroll, Fire Weather Zone 041 Columbiana, Fire Weather Zone 048 Coshocton, Fire Weather Zone 049 Harrison, Fire Weather Zone 050 Jefferson, Fire Weather Zone 057 Muskingum, Fire Weather Zone 058 Guernsey, Fire Weather Zone 059 Belmont, Fire Weather Zone 068 Noble and Fire Weather Zone 069 Monroe. * WINDS...Southwest 5 to 10 mph with gusts up to 20 mph. * RELATIVE HUMIDITY...As low as 22 percent. * TEMPERATURES...In the lower 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
287 WWUS81 KPBZ 011903 RFWPBZ URGENT - FIRE WEATHER MESSAGE National Weather Service Pittsburgh PA 303 PM EDT Tue May 1 2018 OHZ039>041-048>050-057>059-068-069-020000- /O.CON.KPBZ.FW.W.0003.000000T0000Z-180502T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe- 303 PM EDT Tue May 1 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR PORTIONS OF SOUTHEAST OHIO... * AFFECTED AREA...Fire Weather Zone 039 Tuscarawas, Fire Weather Zone 040 Carroll, Fire Weather Zone 041 Columbiana, Fire Weather Zone 048 Coshocton, Fire Weather Zone 049 Harrison, Fire Weather Zone 050 Jefferson, Fire Weather Zone 057 Muskingum, Fire Weather Zone 058 Guernsey, Fire Weather Zone 059 Belmont, Fire Weather Zone 068 Noble and Fire Weather Zone 069 Monroe. * WINDS...Southwest 5 to 10 mph with gusts up to 20 mph. * RELATIVE HUMIDITY...As low as 22 percent. * TEMPERATURES...In the mid 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
340 WWUS81 KPBZ 012146 RFWPBZ URGENT - FIRE WEATHER MESSAGE National Weather Service Pittsburgh PA 546 PM EDT Tue May 1 2018 OHZ039>041-048>050-057>059-068-069-020000- /O.CON.KPBZ.FW.W.0003.000000T0000Z-180502T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe- 546 PM EDT Tue May 1 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR PORTIONS OF SOUTHEAST OHIO... * AFFECTED AREA...Fire Weather Zone 039 Tuscarawas, Fire Weather Zone 040 Carroll, Fire Weather Zone 041 Columbiana, Fire Weather Zone 048 Coshocton, Fire Weather Zone 049 Harrison, Fire Weather Zone 050 Jefferson, Fire Weather Zone 057 Muskingum, Fire Weather Zone 058 Guernsey, Fire Weather Zone 059 Belmont, Fire Weather Zone 068 Noble and Fire Weather Zone 069 Monroe. * WINDS...Southwest 5 to 10 mph with gusts up to 20 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the upper 70s. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
335 WWUS81 KPBZ 020002 RFWPBZ URGENT - FIRE WEATHER MESSAGE National Weather Service Pittsburgh PA 802 PM EDT Tue May 1 2018 OHZ039>041-048>050-057>059-068-069-020115- /O.EXP.KPBZ.FW.W.0003.000000T0000Z-180502T0000Z/ Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe- 802 PM EDT Tue May 1 2018 ...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF SOUTHEAST OHIO... The Red Flag Warning has been allowed to expire as winds have decreased and relative humidity values will recover overnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this red flag warning went out at May 1, 8:14 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 1, 8:14 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 814 AM EDT Tue May 1 2018 .SYNOPSIS... Dry and warm weather is expected through much of Thursday under high pressure. Rain chances return with the approach and passage of a Friday cold front. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Made some generally minor updates to temp/dewpoint curves, but forecast is on track. Will need to monitor Ohio counties for possible fire weather concerns. Previous... High pressure will maintain dry weather and mainly clear skies today. Highs will be several degrees above average with warm advection and rising heights. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... Little change in the overall pattern through Wednesday. Ridge holding strong and warmer air continues to spread across the region. Daytime highs will remain above normal. Models continue to slow the dampening of the ridge and in turn eastward movement of the surface front. This should allow for most of Thursday to remain dry, with the threat for showers and storms increasing from the northwest late in the day as a pre- frontal shortwave induces upper level height falls. With a persistent southerly fetch dewpoints will climb into the 50s. This will mean a little more cu coverage as trigger temps and influx of low level moisture are higher each day. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Highlights: - Above normal temps through Saturday - Cold front Friday main weather system - Brief return to below normal temps Sunday Pops are highest Thursday night into Friday when the baroclinic zone crosses. Westerly flow behind the front allows for just a slight cool down Saturday. H8 temps remain in the double digits, this daytime highs will be well into the 60s and lower 70s. Yet another mid level trough develops over the Great Lakes Sunday and Monday. Anomalies are just below zero, so a cool down like we have seen the entire month won't be in store. Daytime highs should fall around 5F below normal. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... VFR is expected through the TAF period under high pressure. OUTLOOK... Restriction potential returns with the approach and passage of a cold front Fri. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, May 1, 4:02 AM EDT, 6 hours before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 402 AM EDT Tue May 1 2018 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-020815- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana- Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette- Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 402 AM EDT Tue May 1 2018 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Ohio, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.